Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2005, 1:55 PM EDT for Chesterfield County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 1:55 PM EDT (17:55 UTC)
- Expired
- Jun 7, 2005, 2:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 071756 SVRCAE SCC025-071830- /O.NEW.KCAE.SV.W.0090.050607T1755Z-050607T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 155 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 230 PM EDT * AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 8 MILES WEST OF PATRICK...OR ABOUT 17 MILES WEST OF CHERAW. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PATRICK... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3471 8028 3453 8029 3450 8003 3473 8002 $$ JDB
1 follow-up statement
000 WWUS52 KCAE 071817 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 213 PM EDT TUE JUN 7 2005 SCC025-071830- /O.CON.KCAE.SV.W.0090.000000T0000Z-050607T1830Z/ CHESTERFIELD SC- 213 PM EDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR CHESTERFIELD COUNTY... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF PATRICK...OR ABOUT 16 MILES WEST OF CHERAW. THIS STORM WAS NEARLY STATIONARY. THIS STORM IS PRODUCING VERY HEAVY RAINFALL. THE CENTER OF THE STORM WAS LOCATED NEAR HIGHWAY 102 BETWEEN CHESTERFIELD AND PATRICK. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PLEASE CALL THE NWS TOLL FREE AT 1 8 0 0 7 7 5 7 1 9 9 WITH REPORTS OF HAIL OR FLOODING OR WIND DAMAGE. LAT...LON 3475 8028 3459 8025 3450 8003 3473 8002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:29 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 7, 10:29 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1029 AM EDT TUE JUN 7 2005 .SHORT TERM (REST OF TODAY THROUGH WEDNESDAY)... WILL ISSUE ZONE UPDATE TO REMOVE REFERENCE TO EARLY MORNING FOG. LATEST SATELLITE PIX SHOWS FOG/STRATUS OVER FORECAST AREA GRADUALLY DISSIPATING. NO OTHER CHANGES PLANNED AT THIS TIME. AIRMASS REMAINS HUMID AND UNSTABLE TO TRIGGER WIDELY SCATTERED DIURNAL CONVECTION. RUC SHOWS SHORTWAVE TRIGGERS EAST AND WEST OF OUR AREA...BUT A FEW PULSE STORMS COULD BECOME STRONG. && .PREVIOUS DISCUSSION... (ISSUED 219 AM EDT TUE JUN 7 2005) SHORT TERM (TODAY THROUGH THURSDAY)... WV LOOP SHOWS THAT 500 MB SHORT WAVE MEANDERING SLOWLY NORTHEAST OVER MS/AL WAS QUITE ACTIVE CONVECTIVELY ON MONDAY. SOME OF THIS CONVECTION MADE IT INTO THE UPSTATE OF SC WITH A FEW ISOLATED CELLS INTO CENTRAL SC AND THE CSRA OF GA. EXPECT MORE OF THE SAME TODAY WITH PERHAPS SOMEWHAT BETTER COVERAGE INTO CENTRAL SC/CSRA AS WAVE MOVES A BIT CLOSER. HOWEVER PERSISTENT BERMUDA UPPER RIDGE THAT HAS BUILT WESTWARD INTO THE SERN US COASTAL REGION WANTS TO DEFLECT THIS WAVE MORE TO THE NORTH. WILL CONTINUE WITH LOW CHANCE POPS THROUGH THE SHORT TERM IN ASSOCIATION WITH THIS FEATURE. MAX TEMP GUIDANCE IS A COUPLE OF DEGREES COOLER FOR THE NEXT 3 DAYS WITH MAX TEMPS IN THE UPPER 80S. WILL GO CLOSE TO CONSENSUS MOS FOR MAX/MIN. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... UPPER RIDGE CONTINUES TO BUILD WESTWARD OVER THE AREA THROUGHT THE EXTENDED PERIOD. IF THIS IS THE CASE...DIURNAL CONVECTIVE ACTIVITY WILL BE INHIBITED. TEMPERATURES SHOULD BE NEAR OR JUST ABOVE NORMAL WITH THIS SCENARIO. AVIATION... VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER THE FORECAST AREA THROUGH WEDNESDAY. MAINLY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS TODAY. EXPECT CONSIDERABLE STRATUS CEILINGS BELOW 1000 FEET 07-12Z THIS MORNING WITH VISIBILITIES AT OR BELOW 3 MILES. LOCAL VISIBILITIES WILL BE LESS THAN ONE MILE. CONDITIONS SHOULD IMPROVE TO MVFR AFTER 15Z. SURFACE WINDS WILL BE GENERALLY LIGHT AND VARIABLE. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 24
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 353 AM EDT TUE JUN 7 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 080800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 353 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE... HIGH PRESSURE OFF THE SOUTHEAST ATLANTIC COAST WILL CONTINUE TO PUMP WARM MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL MOVE A LITTLE CLOSER TO OUR AREA TODAY. AS A RESULT...SCATTERED STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE FORECAST AREA TODAY AND THIS EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 1:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 115 PM EDT TUE JUN 7 2005 GAZ065-071745- RICHMOND- 115 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT RICHMOND COUNTY THROUGH 145 PM EDT... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF FORT GORDON...OR ABOUT 4 MILES SOUTH OF GROVETOWN...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FORT GORDON AND HEPHZIBAH THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IS POSSIBLE IN THESE STORMS WITH LOCALLY HEAVY RAIN UP TO ONE INCH. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 7, 1:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 133 PM EDT TUE JUN 7 2005 SCZ030-071800- AIKEN- 133 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT AIKEN COUNTY THROUGH 200 PM EDT... AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF BURNETTOWN...OR ABOUT 5 MILES NORTHEAST OF BELVEDERE....MOVING VERY SLOWLY SOUTHEAST. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BELVEDERE...NORTH AUGUSTA...GLOVERVILLE...CLEARWATER...BURNETTOWN AND AIKEN THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN.
Special weather statement, Jun 7, 1:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 146 PM EDT TUE JUN 7 2005 GAZ064-071815- COLUMBIA- 146 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 215 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF EVANS MOVING SLOWLY TOWARD THE SOUTHWEST. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MARTINEZ...GROVETOWN AND EVANS THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH.
Special weather statement, Jun 7, 1:53 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT TUE JUN 7 2005 SCZ016-071830- CHESTERFIELD- 153 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD COUNTY THROUGH 230 PM EDT... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF PATRICK...OR ABOUT 17 MILES WEST OF CHERAW...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PATRICK THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:04 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 41 min |
| Jun 7, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 37 min |
| Jun 7, 2:48 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 42 min |
| Jun 7, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 43 min |
| Jun 7, 3:20 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 25 min |
| Jun 7, 4:05 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 25 min |
| Jun 7, 6:30 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 30 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.